What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 3, 1:59 PM CST, 36 minutes earlier.
Area forecast discussion, Aug 3, 1:59 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
259 PM CDT Thu Aug 3 2017
.SHORT TERM...(This evening through Friday)
ISSUED AT 259 PM CDT Thu Aug 3 2017
Pre-frontal convection has been tracking across central Illinois
this afternoon, aided by surface based CAPE's reaching 3500 J/kg.
The storms are still ahead of the better shear though, and have
mainly been responsible for heavy rain and some winds to around 40
mph or so. Main cold front is still back across eastern Iowa into
west central Missouri, with a sizable gap in convection along it.
In terms of any threat of strong storms, what's going on now may
actually be the main show, as the higher resolution models suggest
more of a disorganized line ahead of the front this evening. The
NAM and ARW suggest the rain should be done as early as midnight
in our CWA, while the HRRR, GFS and RAP linger it a bit longer in
the far southeast. In the forecast, rain will be gone from the
Illinois River valley by about 10 pm, and will limit any post-
midnight rain to areas along and east of I-57.
Strong upper low currently over north central Minnesota will swing
eastward toward eastern Lake Superior by Friday afternoon.
Associated stratocumulus deck is expected to linger across areas
northeast of I-74 into the afternoon hours, which should help keep
high temperatures down, close to 70 degrees. Some afternoon
sunshine further west and a warming air mass behind the main
trough will allow for some warmer conditions, but still only in
the mid 70s.
&&
.LONG TERM...(Friday night through Thursday)
ISSUED AT 259 PM CDT Thu Aug 3 2017
Main focus in this period will be with timing of rain trends
Saturday night into Monday night, as a strong west-east upper
trough near the Canadian border swings southeast toward the mid-
Mississippi Valley. The ECMWF and NAM models develop an MCS west
of the Mississippi Saturday afternoon and roll it into much of the
CWA as early as Saturday evening, associated with a leading
shortwave, while the GFS is weaker and keeps us dry most of the
night. Didn't go quite as fast with the rain, but have brought in
healthy chance PoP's in most areas by midnight, with likely PoP's
in the far southwest after midnight Saturday night. As this MCS
tracks toward southern Illinois, the northwest CWA will see
temperatures kept down a fair amount with a northeast flow, mainly
lower 70s for Sunday. Areas further south will see periods of rain
and a few storms as the system passes, largely out of the area by
late Sunday evening as the cold front exits the area. Beyond that,
while the ECMWF would suggest dry conditions with high pressure
building eastward, the arrival of the earlier mentioned trough
axis would support at least chance PoP's on Monday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1230 PM CDT Thu Aug 3 2017
Scattered convection starting to fire between KSPI-KPIA, and a few
showers are within 10NM of KPIA as of 1725Z. Have included VCTS
out of the gate at KPIA/KBMI and will have it at the remainder of
the TAF sites by 20Z as storms continue to increase. Storms will
organize more into a line across eastern Iowa this afternoon and
move into central Illinois ahead of a cold front, and have
included a TEMPO period for gusty winds and MVFR conditions as the
line passes. The storms will be out of the TAF sites by 06Z.
Toward morning, some lower clouds will be swinging eastward across
the northern third of the state, and have included a short period
of MVFR ceilings from KBMI-KDEC east toward 12Z. However, the
lower clouds will be moving out by late morning.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Geelhart
Hazardous weather outlook, Aug 3, 2:12 PM CST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
312 PM CDT Thu Aug 3 2017
ILZ027>031-036>038-040>057-061>063-066-042015-
Cass-Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-
Edgar-Effingham-Fulton-Knox-Logan-Macon-Marshall-Mason-McLean-
Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler-Scott-
Shelby-Stark-Tazewell-Vermilion-Woodford-
312 PM CDT Thu Aug 3 2017
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.
.DAY ONE...TONIGHT...
Thunderstorms are expected across the area ahead of an advancing
cold front. The storms will be most numerous this evening. A few
of the storms may become severe, with damaging wind gusts and
large hail the primary threats.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Thunderstorm chances return to the area by Sunday, and again next
week Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed between 4 pm and 9 pm.
ILZ067-068-071>073-042015-
Clay-Crawford-Jasper-Lawrence-Richland-
312 PM CDT Thu Aug 3 2017
This Hazardous Weather Outlook is for portions of southeast
Illinois.
.DAY ONE...TONIGHT...
Thunderstorms are expected across the area ahead of an advancing
cold front. The storms will be most numerous this evening.
Organized severe storms are not anticipated, but a few stronger
storms may contain gusty winds and hail.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Thunderstorm chances return to the area by Sunday, and again next
week Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
Shimon
In the hours before
Special weather statement, Aug 3, 11:19 AM CST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1219 PM CDT THU AUG 3 2017
ILZ036-037-041-048-031815-
Tazewell-Mason-Menard-Fulton-
1219 PM CDT THU AUG 3 2017
...SPECIAL WEATHER STATEMENT...
At 1218 PM CDT, local law enforcement reported a strong thunderstorm
over Havana, moving east at 20 mph.
Half inch hail is occurring with this storm.
Locations impacted include...
Havana, Mason City, Manito, Green Valley, San Jose, Easton, Forest
City, Topeka, Chatauqua Park, Goofy Ridge and Poplar City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4028 9016 4041 8992 4042 8960 4014 8961
TIME...MOT...LOC 1718Z 272DEG 17KT 4032 9004
Shimon
Special weather statement, Aug 3, 12:11 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Lincoln IL
111 PM CDT THU AUG 3 2017
ILZ037-038-041>043-048-031915-
Logan-Tazewell-Mason-Menard-McLean-De Witt-
111 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENARD...LOGAN...
NORTHWESTERN DE WITT...SOUTHEASTERN TAZEWELL...SOUTHWESTERN MCLEAN
AND SOUTHEASTERN MASON COUNTIES UNTIL 215 PM CDT...
At 111 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tremont to near Emden to Greenview.
Movement was east at 25 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Bloomington, Lincoln, Mason City, Normal, Heyworth, Tremont,
Mackinaw, Atlanta, Delavan, Mount Pulaski, Minier, Danvers, Hopedale,
McLean, Greenview, San Jose, Stanford, Emden, Waynesville and
Elkhart.
This includes the following highways...
Interstate 155 between mile markers 0 and 26.
Interstate 39 between mile markers 0 and 1.
Interstate 55 between mile markers 113 and 168.
Interstate 74 between mile markers 124 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4055 8890 4018 8900 3995 8932 4007 8987
4029 8967 4055 8949
TIME...MOT...LOC 1811Z 274DEG 24KT 4049 8946 4027 8955 4010 8973
ShimonSpecial weather statement, Aug 3, 1:15 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Lincoln IL
215 PM CDT THU AUG 3 2017
ILZ038-032000-
McLean-
215 PM CDT THU AUG 3 2017
...SPECIAL WEATHER STATEMENT...
At 215 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colfax to near Cooksville. Movement was
east at 25 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Lexington, Colfax, Saybrook, Cooksville, Pleasant Hill, Arrowsmith,
Cropsey, Ellsworth, Anchor and Holder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4062 8857 4061 8846 4042 8846 4045 8887
4065 8880 4071 8858
TIME...MOT...LOC 1915Z 250DEG 21KT 4063 8854 4050 8864
ShimonSpecial weather statement, Aug 3, 1:49 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Lincoln IL
249 PM CDT THU AUG 3 2017
ILZ043>045-053-032045-
Macon-Piatt-De Witt-Champaign-
249 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR PIATT...EASTERN DE WITT...
SOUTHERN CHAMPAIGN AND NORTHEASTERN MACON COUNTIES UNTIL 345 PM
CDT...
At 247 PM CDT, emergency management reported strong thunderstorms
along a line extending from near Farmer City to Forsyth. Movement was
east at 30 mph.
Dime size hail will be possible with these storms.
A funnel cloud was sighted on Hwy 150 between Farmer City and
Mansfield at 245 pm. No tornadic activity is expected, but
additional funnels may develop this afternoon.
Locations impacted include...
Champaign, Decatur, Monticello, Urbana, Savoy, Mahomet, Forsyth,
Tolono, Farmer City, Bement, Philo, Cerro Gordo, Warrensburg,
Thomasboro, Argenta, Mansfield, Oreana, Pesotum, De Land and
Bondville.
This includes the following highways...
Interstate 57 between mile markers 218 and 246.
Interstate 72 between mile markers 139 and 182.
Interstate 74 between mile markers 158 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4025 8795 3988 8826 3990 8910 4027 8865
TIME...MOT...LOC 1947Z 271DEG 28KT 4022 8858 3995 8896
Shimon